Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 151, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Oct 11, 2018, 11:06 AM MST for Coconino County, Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 11:06 AM MST (18:06 UTC)
- Expired
- Oct 11, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 124 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 294 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328
WGUS55 KFGZ 111806
FFWFGZ
AZC005-120200-
/O.NEW.KFGZ.FF.W.0151.181011T1806Z-181012T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1106 AM MST THU OCT 11 2018
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County along the Paria River Wash in north central
Arizona...
* Until 700 PM MST Thursday
* At 1101 AM MST, floodwater upstream of the Paria River is moving
down the wash, in the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain within the Paria River wash of Coconino
County.
This includes the following streams and drainages...Paria River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks may become unstable and
unsafe.
&&
LAT...LON 3700 11178 3697 11174 3695 11167 3689 11159
3687 11159 3686 11160 3689 11162 3693 11168
3696 11176 3699 11179 3698 11185 3700 11186
$$
JDS2 follow-up statements
415
WGUS75 KFGZ 112337
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
437 PM MST THU OCT 11 2018
AZC005-120200-
/O.CON.KFGZ.FF.W.0151.000000T0000Z-181012T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
437 PM MST THU OCT 11 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR
COCONINO COUNTY...
At 435 PM MST, gauge reports at the Paria River near Lees Ferry
indicated a rise of 2.9 feet. Higher than normal flow will persist
for several more hours as upstream water continues to drain toward
the Colorado River.
This includes the following streams and drainages...Paria River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3700 11178 3697 11174 3695 11167 3689 11159
3687 11159 3686 11160 3689 11162 3693 11168
3696 11176 3699 11179 3698 11185 3700 11186
$$172
WGUS75 KFGZ 120209
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
709 PM MST THU OCT 11 2018
AZC005-120217-
/O.EXP.KFGZ.FF.W.0151.000000T0000Z-181012T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino-
709 PM MST THU OCT 11 2018
...THE FLASH FLOOD WARNING FOR COCONINO COUNTY HAS EXPIRED...
River gauges on the Paria River at Lees Ferry continue to recede and
Flash Flooding is no longer expected to pose a threat. Water levels
at 6 PM MST were still over a foot higher than usual and will take a
few more hours to return to normal. Please continue to heed any
remaining road or trail closures.
LAT...LON 3700 11178 3697 11174 3695 11167 3689 11159
3687 11159 3686 11160 3689 11162 3693 11168
3696 11176 3699 11179 3698 11185 3700 11186
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 9:38 AM MST, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 11, 9:38 AM MST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 938 AM MST Thu Oct 11 2018 .SYNOPSIS...An unsettled weather pattern will be over the region today through the upcoming weekend. Expect a chance for showers and thunderstorms each day, with cooler than average daytime temperatures. && .UPDATE... Increased precipitation chances and coverage to better agree with latest short term model solutions and observations via satellite and radar. Otherwise no significant changes to the forecast this morning as convection continues to develop ahead of the trough that is expected to remain draped over the region for the rest of the week and into early next week. && .PREV DISCUSSION /345 AM MST/...A band of showers has developed across northwestern Arizona this morning in response to low level moisture interacting with a developing trough over California. Measurable rain ranging from 0.10 - 0.30 inches has fallen over northwestern Coconino County so far. This band will move northeast into Utah later this morning. Elsewhere, expect scattered showers to develop and continue through the day. A few thunderstorms are possible this afternoon, but coverage will be limited by marginal instability. Light to moderate precipitation amounts are expected. Model forecasts are in pretty good agreement with the overall evolution of the pattern over the coming days. Remnants from Hurricane Sergio will track across northern Mexico Friday, pushing just enough moisture north to maintain a chance for showers and thunderstorms mainly along and south of the Rim and White Mountains. Meanwhile, the trough over California develops a closed low off the coast of southern California that begins to move east on Saturday. This low will bring additional showers and thunderstorms to the state as it moves through over the weekend. The Mogollon Rim southward again looks to be favored over the weekend due to the better availability of moisture. A trough to our north will push a cold front through northern Arizona Sunday night into Monday bringing much cooler temperatures and breezy northerly winds. The biggest uncertainty in the current forecast is forecast precipitation amounts over the weekend when there is better potential for convective showers/storms. Models begin to diverge on Tuesday with how to handle another potential closed low forming over Arizona. We will keep low chances for showers in the extended forecast with cool temperatures, but confidence is low beyond Monday. && .AVIATION...For the 18Z package...Primarily VFR conditions for the next 24 hours. SCT -SHRA throughout today and some possible ISOLD -TSRA mainly along the high terrain. Local MVFR/IFR conditions will be possible with heavier showers. SCT -SHRA continue early overnight until 04Z Friday for areas around and between KGCN and KPGA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Below average temperatures will persist. Isolated to scattered storms will be possible Thursday afternoon mainly along the high terrain. Saturday through Monday...Unsettled weather will bring showers and storms through the weekend. By Monday, conditions begin to dry out across the northern portion of the area with only a chance of storms and showers near the White Mountains and eastern Mogollon Rim. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk/MCT AVIATION...NL FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.